Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 26, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 5, 2015, 10:33 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2015, 10:33 AM MST (17:33 UTC)
- Expired
- Dec 5, 2015, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
523 WWUS75 KABQ 051733 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1033 AM MST SAT DEC 5 2015 ...WINDY CONDITIONS EXPECTED OVER THE NORTHEAST AND CENTRAL HIGHLANDS TO THE EAST CENTRAL HIGH PLAINS TODAY... NMZ523-529-533-060100- /O.NEW.KABQ.WI.Y.0026.151205T1733Z-151206T0100Z/ CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY- 1033 AM MST SAT DEC 5 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * LOCATION...NORTHEAST HIGHLANDS...CENTRAL HIGHLANDS...AND THE EAST CENTRAL HIGH PLAINS WITHIN THE LAS VEGAS TO CLINES CORNERS TO SANTA ROSA TRIANGLE. * WINDS...PERIODICALLY SUSTAINED AT 20 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 AND 50 MPH. * TIMING...WINDS WILL CONTINUE TO STRENGTHEN INTO THE EARLY AFTERNOON...REMAINING STRONG THROUGH SUNSET. * VISIBILITY...NO WIDESPREAD VISIBILITY REDUCTIONS ARE ANTICIPATED. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADS...INCLUDING PORTIONS OF INTERSTATE 25 AND U.S. HIGHWAYS 54 AND 285. LOOSE OBJECTS SUCH AS LAWN FURNITURE AND OTHER SMALL OUTDOOR ITEMS MAY BLOW AROUND OR BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
1 follow-up statement
363 WWUS75 KABQ 060108 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 608 PM MST SAT DEC 5 2015 NMZ523-529-533-060215- /O.EXP.KABQ.WI.Y.0026.000000T0000Z-151206T0100Z/ CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY- 608 PM MST SAT DEC 5 2015 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS WILL CONTINUE TO LOWER THIS EVENING THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ 50
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 5, 10:14 AM MST, 19 minutes earlier.
Area forecast discussion, Dec 5, 10:14 AM MST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1014 AM MST SAT DEC 5 2015 .UPDATE... WILL BE SENDING OUT A QUICK UPDATE...INCREASING WINDS SOME. THIS WILL PUSH THE CENTRAL AND NORTHEAST HIGHLANDS...AS WELL AS THE EAST CENTRAL HIGH PLAINS CLOSE TO WIND ADVISORY CRITERIA. WILL OPT TO HOIST A LATE MORNING TO EARLY EVENING ADVISORY FOR AREAS WITHIN THE LAS VEGAS...CLINES CORNERS...AND SANTA ROSA TRIANGLE. THIS WILL LIKELY BE A SOMEWHAT LOW END EVENT WITH OBSERVATIONS ONLY BRIEFLY OR INTERMITTENTLY BREACHING THE 30 MPH SUSTAINED THRESHOLD...PERHAPS A REFLECTION OF SOME MOUNTAIN WAVE ACTIVITY AS THE TROUGH AXIS CROSSES. AT ANY RATE GUIDANCE APPEARS TOO WEAK WITH WHAT IS CURRENTLY ONGOING. OTHERWISE...FOG HAS YET TO BURN OFF IN CHAVES COUNTY...SO SOME LINGERING LOW CLOUDS/FOG WERE REBUILT INTO THE FORECAST. 52 && .PREV DISCUSSION...443 AM MST SAT DEC 5 2015... .AVIATION... 12Z TAF CYCLE CLOUDS WILL CLEAR QUICKLY FROM WEST TO EAST THIS MORNING AS AN UPPER TROUGH AXIS SLIDES OVER NM. A FEW MT TOP OBSCURATIONS ARE LIKELY BEFORE 16Z WITH EVEN A LIGHT FLURRY POSSIBLE ALONG THE COLORADO BORDER. NW WINDS WILL INCREASE BY 18Z AND PEAK NEAR 21Z BEFORE TAPERING OFF AROUND SUNSET. STRONGEST GUSTS EXPECTED TO TOP OUT NEAR 30 KTS ALONG AND EAST OF THE CENTRAL MT CHAIN. GUYER && .PREV DISCUSSION...330 AM MST SAT DEC 5 2015... .SYNOPSIS... AN UPPER LEVEL TROUGH WILL PASS NORTH OF NEW MEXICO TODAY WITH A FEW SNOW SHOWERS POSSIBLE IN THE MOUNTAINS NEAR THE COLORADO BORDER AND BREEZY TO WINDY CONDITIONS EAST OF THE CONTINENTAL DIVIDE. A COLD FRONT WILL ALSO CROSS TODAY AND TONIGHT. AFTER COOLER TEMPERATURES THIS WEEKEND...READINGS WILL REBOUND MONDAY AND REMAIN ABOVE NORMAL AREAWIDE THROUGH THURSDAY. && .DISCUSSION... DRY AND PROGRESSIVE WEATHER SYSTEMS WILL PASS MAINLY NORTH OF THE SOUTHERN ROCKIES THROUGH THE FIRST HALF OF THE COMING WORK WEEK. THE SYSTEM PASSING N OF NM TODAY WILL STEER THE POLAR JET STREAM OVERHEAD WITH 700 MB WINDS IN THE 30 TO 40 KT RANGE ACROSS CENTRAL AND SOUTHERN AREAS. A LEE TROUGH WILL ALSO CONTRIBUTE TO BREEZY TO WINDY CONDITIONS...ESPECIALLY E OF THE CENTRAL MOUNTAIN CHAIN. SPEEDS AROUND CLINES CORNERS MAY BRIEFLY GUST TO 50 MPH. MODEL AGREEMENT ON DEPTH...TRACK AND TIMING CONTINUES TO BE WEAK...BUT THE NEXT POTENTIALLY SIGNIFICANT WIND AND PRECIPITATION MAKER MAY CROSS TOWARD THE END OF THE COMING WEEK. 44 && .FIRE WEATHER... DESPITE A PROGRESSIVE WEATHER PATTERN OVER THE STATE THROUGH NEXT WEEK...VENTILATION RATES WILL REMAIN POOR ON MOST DAYS. TODAY WILL BE THE EXCEPTION AS STRONGER NW FLOW SHIFTS OVER THE STATE BEHIND AN EXITING UPPER TROUGH. BREEZY WINDS ALONG AND EAST OF THE CENTRAL MT CHAIN WILL ALLOW FOR EXCELLENT VALUES. TEMPS WILL TREND SEVERAL DEGREES COOLER IN THE HIGH TERRAIN...THEN ANOTHER COUPLE DEGREES ALL AREAS SUNDAY. VERY DRY AIR MOVING IN BEHIND THIS WAVE WILL FORCE MIN RH VALUES IN THE HIGH TERRAIN DOWN AROUND 20 PCT THROUGH MONDAY. SNOWPACK WILL BE SUBLIMATED IN A BIG WAY THROUGH THIS PERIOD WITH DEWPOINTS EASILY FALLING INTO THE NEGATIVE SINGLE DIGITS AND TEENS. OVERNIGHT RH RECOVERIES AS A RESULT WILL BE REGULATED BY THE SNOWMELT. ANOTHER IMPULSE WILL MOVE SOUTHEAST ACROSS THE STATE LATE TUESDAY AND ENHANCE RH VALUES JUST A TAD INTO WEDNESDAY. WINDS WILL INCREASE HOWEVER WITH EVEN SOME NEAR MARGINAL CRITICAL CONDITIONS ALONG THE NORTHEAST PLAINS. RIDGE TOP WINDS WILL CONTINUE INCREASING THURSDAY AS YET ANOTHER WAVE MOVES SOUTHEAST THROUGH THE STATE. THIS WILL BEGIN A TREND TOWARD IMPROVING VENTILATION WITH WIDESPREAD BREEZY TO PERHAPS WINDY CONDITIONS THURSDAY AND ESPECIALLY FRIDAY. A POTENTIAL SIGNIFICANT PATTERN CHANGE TOWARD COLDER TEMPS AND MORE ACTIVE ROUNDS OF RAIN/SNOW IS POSSIBLE BEGINNING SATURDAY THROUGH MUCH OF THE FOLLOWING WEEK. GUYER && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ523-529-533. && 52
Hazardous weather outlook, Dec 5, 6:01 AM MST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 AM MST SAT DEC 5 2015 NMZ501>540-061300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 601 AM MST SAT DEC 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE JET STREAM WILL MOVE OVER NEW MEXICO TODAY...WHILE A LEE SIDE SURFACE TROUGH DEVELOPS EAST OF THE SANGRE DE CRISTO MOUNTAINS. NORTHWEST WIND GUSTS MAY REACH 50 MPH A FEW TIMES IN THE CLINES CORNERS REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONGER JET STREAM IS FORECAST TO CROSS NEW MEXICO ON FRIDAY WITH BROAD COVERAGE OF WESTERLY WIND GUSTS TO 50 MPH POSSIBLE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.